Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

did u or any1 u no every take the depo shot,

if so did u like it or dis like it.....waht were ur side effects??

Answer Question
 
Anonymous

Asked by Anonymous at 10:05 PM on Mar. 3, 2009 in Just for Fun

Answers (9)
  • at first it was good no problems at all(started on it when i was 14 and stopped at 19) then i got back on after my second was 8 months old and i bled for 2 1/2 months straight.
    bonnie-jo

    Answer by bonnie-jo at 10:08 PM on Mar. 3, 2009

  • me too. I got the shot twice and I bled for months...it just wasn't for me I guess.....
    stepmom929

    Answer by stepmom929 at 10:11 PM on Mar. 3, 2009

  • I hated it i've been off for 2 years and still have problems with my period i'll go months without one then it'll show up for a few months then disappear again i wouldnt reccomend it to anyone
    aubrees_mommie

    Answer by aubrees_mommie at 10:13 PM on Mar. 3, 2009

  • i was on the depo shot in the Navy and I got pregnant while on it. Main problem was that because I did not get my periods every month I did not know till after the first trimester and I was a smoker. I found out that i was having a boy, and was told that was a good thing. they said that with all extra hormones of the depo shot and that they take so long to get out of your system that girls that are born from the depo shot were more common to be born with birth defects. I had a healthy baby boy, but refused to back on it.
    vbongard

    Answer by vbongard at 10:19 PM on Mar. 3, 2009

  • It made me the biggest bitch ever. for like a year. permanent PMS
    jenellemarie

    Answer by jenellemarie at 10:22 PM on Mar. 3, 2009

  • i used to.... i didn't like it... made me gain weight....made my mom gain 2x as much...

    i have an iud and i love it!!
    JuLiAnSmOmMy317

    Answer by JuLiAnSmOmMy317 at 10:26 PM on Mar. 3, 2009

  • I used it for 2 years. I did not gain weight. I was cranky but it was because I DID: get acne, bleed or spot almost continuously (Talk about birth control!), and did not have regular periods. I stopped because I wanted to know each month with a period that I wasn't pregnant. After my last shot wore off, I had no period for 6 months! Well, actually 15 months because then I got pregnant with my daughter when the doctor told me it was impossible and wouldn't give me any pills. grrr.

    I do not recommend it.
    Pnukey

    Answer by Pnukey at 10:34 PM on Mar. 3, 2009

  • I guess everyone is different. I was on it and loved it. It didnt cause me any side affects, i wasnt bitchy and i didnt gain weight. I didnt get my period at all while i was on it. I was advised by my ob to get off it every 2 years because it may cause osteoporosis.

    I have an appt next week to get back on it...i cant wait for that, lol
    KiLora_Gifts

    Answer by KiLora_Gifts at 10:39 PM on Mar. 3, 2009

  • at first i bled for like a straight month.. after that NO period at all for 3 years. But.. no sex drive.. at all.. didn't want to be touched.. and then towards the end of when I was taking it.. about once every 3 months i would have physically violent mood swings. I found myself locking myself in my room every night - and my fiance took care of the kids because i actually was afraid i would hurt someone.
    I talked to my doctor about this round.. and he said he would NEVER recomend the Depo Shot.. and even said that he wouldn't even let his wife take it.. because of the "normal" side effects.. and the side effects they don't tell you about.
    4xmommy2008

    Answer by 4xmommy2008 at 10:55 PM on Mar. 3, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.